MAUDE Adverse Event Report: SYNTHES TUTTLINGEN 2.4/2.7MM VA-LCP BENDING PLIER; PLIERS, SURGICAL

SYNTHES TUTTLINGEN 2.4/2.7MM VA-LCP BENDING PLIER; PLIERS, SURGICAL
Catalog Number 03.211.005
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.(b)(6).Device history records review was completed for part#: 03.211.005, lot#: t989515.Manufacturing location: (b)(4), manufacturing date: jun 18, 2013.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing evaluation has been completed for part#: 03.211.005, lot#: t989515.Visual inspection of the returned device noted that the plate bender exhibits some post production/acceptance wear and tear marks but overall appears to be in good condition.The front pin was broken off.The manufacturing evaluation shows that there were no issues during the manufacturing that would contribute to this complaint condition.The material, hardness, width, length and height of the pin were re-inspected and all were found to be conforming.The exact cause which has led to the breakage of the pin could not be evaluated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follow: it was reported that on (b)(6) 2016, the small pin in the jaw of pliers, was found loose.Unknown if there was a patient involvement.No information regarding patient involvement or surgery outcome was reported.Upon the receipt of the device at manufacturer, it was found on (b)(6) 2017, that the small pin was broken out of the instrument.It is unknown when and where this pin broke.This report is for one (1) 2.4/2.7 mm va-lcp bending plier.This is report 1 of 1 for com-(b)(4).

Brand Name
2.4/2.7MM VA-LCP BENDING PLIER
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6308952
Report Number9680938-2017-10016
Device Sequence Number1159627
Product Code HTC
UDI-Device Identifier07611819434790
UDI-Public(01)07611819434790(10)T989515
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number03.211.005
Device Lot NumberT989515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Initial Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1